Alert archive / Alabama / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 138, NWS Birmingham, AL

December 23, 2014Sumter County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Dec 23, 2014, 4:23 PM CST for Sumter County, Alabama. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 23, 2014, 4:23 PM CST (22:23 UTC)
Expired
Dec 23, 2014, 5:10 PM CST
In force
47 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

County Sumter County, AL

The radar

The Birmingham radar (KBMX), 135 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 23, 4:45 PM CSTTSTM WND DMGNw York, ALLARGE TREE LIMBS/BRANCHES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 23, 2:47 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2014-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 79 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2014-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
79 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
481 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

901 
WUUS54 KBMX 232223
SVRBMX
ALC119-232330-
/O.NEW.KBMX.SV.W.0138.141223T2223Z-141223T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
423 PM CST TUE DEC 23 2014

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUMTER COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 530 PM CST

* AT 421 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  14 MILES WEST OF CUBA TO 17 MILES WEST OF KINTERBISH TO 23 MILES
  NORTH OF GRETNA...AND MOVING NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CUBA...YORK...LIVINGSTON...KINTERBISH...BOYD...EMELLE...THE
  UNIVERSITY OF WEST ALABAMA AND EPES.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 1 THROUGH 23...

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3299 8834 3299 8817 3292 8821 3286 8816
      3283 8818 3280 8807 3269 8812 3269 8804
      3263 8808 3259 8805 3263 8794 3261 8785
      3260 8790 3251 8786 3253 8790 3242 8804
      3238 8805 3231 8793 3230 8794 3231 8843
TIME...MOT...LOC 2224Z 231DEG 49KT 3243 8858 3227 8852
          3212 8853

$$

05/MA
3 follow-up statements
101 
WWUS54 KBMX 232237
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
437 PM CST TUE DEC 23 2014

ALC119-232330-
/O.CON.KBMX.SV.W.0138.000000T0000Z-141223T2330Z/
SUMTER AL-
437 PM CST TUE DEC 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SUMTER COUNTY
UNTIL 530 PM CST...

AT 434 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES NORTHWEST OF CUBA TO 6 MILES SOUTH OF CUBA TO 11 MILES
SOUTHWEST OF KINTERBISH...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  YORK...LIVINGSTON...KINTERBISH...BOYD...EMELLE...THE UNIVERSITY OF
  WEST ALABAMA...BLUFFPORT...EPES...COATOPA AND GAINESVILLE.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 1 THROUGH 23...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3299 8834 3299 8817 3292 8821 3286 8816
      3283 8818 3280 8807 3269 8812 3269 8804
      3263 8808 3259 8805 3263 8794 3261 8785
      3260 8790 3251 8786 3253 8790 3242 8804
      3238 8805 3231 8793 3230 8794 3231 8843
TIME...MOT...LOC 2237Z 231DEG 49KT 3254 8842 3238 8836
          3223 8837

$$

05/MA
899 
WWUS54 KBMX 232252
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
452 PM CST TUE DEC 23 2014

ALC119-232330-
/O.CON.KBMX.SV.W.0138.000000T0000Z-141223T2330Z/
SUMTER AL-
452 PM CST TUE DEC 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SUMTER COUNTY
UNTIL 530 PM CST...

AT 450 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LIVINGSTON TO COATOPA TO 7 MILES NORTHWEST OF INDIAN SPRINGS...
MOVING NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  BLUFFPORT...COATOPA...EPES...DUG HILL...SUMTERVILLE...WHITFIELD...
  BELMONT...MCDOWELL AND DEMOPOLIS LOCK AND DAM.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 8 THROUGH 23...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3278 8831 3280 8807 3278 8808 3278 8810
      3269 8812 3269 8804 3263 8808 3259 8805
      3263 8794 3261 8786 3260 8790 3252 8786
      3253 8790 3242 8804 3238 8805 3231 8793
      3231 8831
TIME...MOT...LOC 2252Z 231DEG 49KT 3264 8819 3251 8813
          3236 8814

$$

05/MA
267 
WWUS54 KBMX 232310
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
510 PM CST TUE DEC 23 2014

ALC119-232320-
/O.CAN.KBMX.SV.W.0138.000000T0000Z-141223T2330Z/
SUMTER AL-
510 PM CST TUE DEC 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR SUMTER COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 11 PM CST.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3278 8831 3280 8807 3278 8808 3278 8810
      3269 8812 3269 8804 3263 8808 3259 8805
      3263 8794 3261 8786 3260 8790 3252 8786
      3253 8790 3242 8804 3238 8805 3231 8793
      3231 8831
TIME...MOT...LOC 2310Z 231DEG 49KT 3279 8796 3266 8790
          3251 8791

$$

05/MA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 3:26 PM CST, 57 minutes earlier.

Area forecast discussion, Dec 23, 3:26 PM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
326 PM CST TUE DEC 23 2014

.DISCUSSION...

LARGE UPPER LEVEL TROUGH OVER THE CENTRAL CONUS WILL GRADUALLY
SHIFT EASTWARD OVER THE NEXT 24 HOURS LIFTING A SURFACE LOW FROM
SOUTHERN LOUISIANA NORTHEASTWARD INTO THE TENNESSEE VALLEY
OVERNIGHT. WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS HAVE BEEN
PERSISTENT THROUGH THE DAY AS MOIST AIR SURGES NORTHWARD.
PRECIPITABLE WATER FORECASTS WILL APPROACH ALL TIME HIGHS FOR THIS
TIME OF YEAR.

THUS FAR TODAY WE HAVE HAD VERY LIMITED INSTABILITY AS HEAVY RAIN
AND EASTERLY FLOW HAVE REALLY SUPPRESSED THE NORTHWARD EXPANSION OF
THE REALLY WARM UNSTABLE AIRMASS NEAR THE COAST. OVER THE PAST FEW
HOURS...A STRENGTHENING LOW LEVEL JET HAS BEEN ERODING THE STABLE
AIR ACROSS THE SOUTHERN TIER OF COUNTIES. THERE STILL REMAINS SOME
CONCERN ABOUT A TORNADO AND WIND DAMAGE THREAT IN THOSE LOCATIONS
AS WIND SHEAR AND BEST INSTABILITY OVERLAP IN THE LATE AFTERNOON
AND EARLY EVENING HOURS.

OVER THE NEXT FEW HOURS...A SQUALL LINE IS EXPECTED TO DEVELOP IN
EASTERN MISSISSIPPI AND THEN PROGRESS THROUGH CENTRAL ALABAMA
AHEAD OF THE ADVANCING COLD FRONT. A BRIEF SPIN-UP TORNADO OR
ISOLATED AREA OF WIND DAMAGE WILL BE POSSIBLE WITHIN THE BOWING
SEGMENTS OF THE LINE. THE NORTHWARD EXTENT OF THE SEVERE THREAT IS
STILL SOMEWHAT UNCERTAIN BUT MAY REACH THE I-20 CORRIDOR. THE
LATEST HRRR SUGGEST THE LINE WILL EXIT OUR EASTERN COUNTIES
BETWEEN 10 AND 11 PM. HIGH RAINFALL RATES WILL INCREASE THE RISK
FOR LOCALIZED FLASH FLOODING.

CHRISTMAS DAY LOOKS DRY BUT COOL WITH HIGHS IN THE UPPER 40S TO
MID 50S.

BEYOND TODAY...ANOTHER ROUND OF WET WEATHER IS EXPECTED OVER THE
WEEKEND. SHOWERS AND POSSIBLY SOME THUNDERSTORMS WILL PUSH INTO
THE STATE SATURDAY EVENING/NIGHT WITH RAINFALL PERSISTING SUNDAY
THROUGH AT LEAST EARLY MONDAY AS ANOTHER COMPLICATED WEATHER
SYSTEM DEVELOPS.

NEXT WEEK...LOTS OF SPREAD IN THE LONGER TERM MODELS SO LOWER
CONFIDENCE BEYOND MONDAY. CURRENTLY THERE APPEARS TO BE A BROAD
TROUGH DEVELOPING OVER THE EASTERN HALF OF THE NATION.

88

&&

.AVIATION...
18Z TAF DISCUSSION.

IFR TO LIFR CONDITIONS WILL PERSIST THROUGH THE TAF PERIOD...WITH
LIMITED PERIODS OF MVFR. THE NEXT 12 TO 18 HOURS WILL BRING
WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS MOST TERMINAL
LOCATIONS. CEILING AND VISIBILITY CONDITIONS MAY IMPROVE SLIGHTLY
AS SHOWERS PASS OVER TERMINALS...BUT ONLY MARGINAL IMPROVEMENT CAN
BE EXPECTED. A COLD FRONT WILL MOVE THROUGH THE STATE
OVERNIGHT...EXITING ALABAMA WEDNESDAY MORNING. CONDITIONS WILL
IMPROVE AS DRY AIR SINKS INTO THE REGION ON WEDNESDAY.

07

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     56  59  34  51  30 / 100  60  10   0   0
ANNISTON    58  62  35  52  32 / 100  60  10   0   0
BIRMINGHAM  57  59  36  52  35 / 100  40  10   0   0
TUSCALOOSA  54  55  35  54  35 / 100  20   0   0   0
CALERA      58  58  36  53  36 / 100  30   0   0   0
AUBURN      60  63  37  53  37 / 100  80   0   0   0
MONTGOMERY  61  64  35  56  35 / 100  50   0   0   0
TROY        62  64  36  56  37 / 100  60   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING
COUNTIES: AUTAUGA...BARBOUR...BULLOCK...ELMORE...LEE...LOWNDES...
MACON...MONTGOMERY...PIKE...RUSSELL.

&&
Hazardous weather outlook, Dec 23, 1:21 PM CST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
121 PM CST TUE DEC 23 2014

ALZ011>015-017>050-241930-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
121 PM CST TUE DEC 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVY RAIN EVENT ONGOING ACROSS CENTRAL ALABAMA WILL BE CAPABLE OF
PRODUCING LOCALIZED FLOODING ACROSS ALL OF CENTRAL ALABAMA. THE
HIGHEST POTENTIAL FOR ANY SIGNIFICANT FLASH FLOODING WILL BE
GENERALLY ALONG AND SOUTH OF THE INTERSTATE 85 CORRIDOR.

THERE IS ALSO A LOW-CONFIDENCE...LOW-END THREAT FOR ISOLATED
SEVERE STORMS WITH DAMAGING WINDS...AND A WEAK TORNADO OR TWO
GENERALLY SOUTH OF A LINE FROM ALICEVILLE TO WETUMPKA TO PHENIX
CITY. THIS THREAT IS EXPECTED TO END BY MIDNIGHT IN THE SOUTHEAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING.

In the hours before

Special weather statement, Dec 23, 12:27 PM CST, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1227 PM CST TUE DEC 23 2014

ALZ014-231915-
WINSTON AL-
1227 PM CST TUE DEC 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR WINSTON COUNTY UNTIL 115 PM
CST...

AT 1224 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ASHRIDGE TO LYNN TO
ELDRIDGE...AND MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  ARLEY...
  ASHBANK...
  WINSTON FREE STATE BARN...
  DOUBLE SPRINGS...
  HOUSTON RECREATIONAL AREA...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3430 8710 3400 8712 3399 8715 3400 8719
      3399 8721 3400 8725 3399 8742 3400 8764
      3407 8761 3424 8746 3431 8738
TIME...MOT...LOC 1828Z 237DEG 30KT 3424 8741 3413 8751
          3399 8757

56
Special weather statement, Dec 23, 1:07 PM CST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
107 PM CST TUE DEC 23 2014

ALZ012-022-231945-
LAMAR AL-PICKENS AL-
107 PM CST TUE DEC 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PICKENS AND LAMAR
COUNTIES UNTIL 145 PM CST...

AT 106 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR NEW HOPE...OR 8 MILES SOUTHEAST OF COLUMBUS...
MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MILLPORT...
  VERNON...
  SULLIGENT...
  KENNEDY...
  BEDFORD...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3386 8825 3391 8823 3398 8795 3352 8795
      3328 8831
TIME...MOT...LOC 1907Z 213DEG 41KT 3345 8828

56
Special weather statement, Dec 23, 1:09 PM CST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
109 PM CST TUE DEC 23 2014

ALZ014-015-232000-
WALKER AL-WINSTON AL-
109 PM CST TUE DEC 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WINSTON AND NORTHERN
WALKER COUNTIES UNTIL 200 PM CST...

AT 106 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ELDRIDGE TO CARBON HILL TO
BERRY...AND MOVING NORTHEAST AT 40 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  JASPER...
  ARLEY...
  NAUVOO...
  ASHBANK...
  POPLAR SPRINGS...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3400 8711 3398 8714 3396 8711 3392 8708
      3390 8709 3389 8707 3371 8744 3369 8748
      3369 8753 3387 8753 3387 8761 3397 8764
      3403 8763 3429 8711
TIME...MOT...LOC 1909Z 239DEG 36KT 3398 8753 3384 8749
          3371 8756

56
Special weather statement, Dec 23, 1:16 PM CST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
116 PM CST TUE DEC 23 2014

ALZ018-231945-
ETOWAH AL-
116 PM CST TUE DEC 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ETOWAH COUNTY UNTIL 145
PM CST...

AT 112 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ATTALLA...OR 5 MILES WEST OF GADSDEN...MOVING
NORTHEAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  NOCCALULA FALLS...
  REECE CITY...
  SARDIS CITY...
  TABOR ROAD...
  ROCKLEDGE...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3418 8585 3395 8605 3400 8617 3419 8613
      3420 8584
TIME...MOT...LOC 1916Z 217DEG 39KT 3405 8607

56
Special weather statement, Dec 23, 4:12 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
412 PM CST TUE DEC 23 2014

ALZ022-030-031-232300-
GREENE AL-PICKENS AL-SUMTER AL-
412 PM CST TUE DEC 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SUMTER...
SOUTHWESTERN PICKENS AND NORTHERN GREENE COUNTIES UNTIL 500 PM CST...

AT 408 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 13 MILES WEST OF CUBA...MOVING NORTHEAST AT 50 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BOYD...
  EMELLE...
  EPES...
  GAINESVILLE...
  PANOLA...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3321 8832 3291 8780 3251 8840
TIME...MOT...LOC 2212Z 221DEG 45KT 3255 8854

05/MA
Special weather statement, Dec 23, 4:19 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
419 PM CST TUE DEC 23 2014

ALZ030-039-232300-
MARENGO AL-SUMTER AL-
419 PM CST TUE DEC 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUMTER AND WESTERN
MARENGO COUNTIES UNTIL 500 PM CST...

AT 416 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR PUTNAM...OR 26 MILES SOUTHWEST OF LINDEN...MOVING
NORTHEAST AT 60 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  LINDEN...
  DEMOPOLIS...
  NANAFALIA...
  MYRTLEWOOD...
  PIN HOOK...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3259 8806 3263 8794 3262 8786 3261 8784
      3260 8790 3253 8786 3255 8783 3252 8782
      3253 8773 3248 8773 3248 8766 3198 8797
      3199 8810 3206 8812 3209 8805 3213 8805
      3217 8801 3228 8803 3230 8801 3230 8814
TIME...MOT...LOC 2219Z 206DEG 52KT 3206 8808

05/MA!

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 7:48 AM CSTSpecial Weather StatementBMXGreene27 min
Dec 23, 8:05 AM CSTSevere Thunderstorm WarningBMXGreene, Hale40 min
Dec 23, 8:40 AM CSTSpecial Weather StatementBMXTuscaloosa50 min
Dec 23, 9:01 AM CSTSpecial Weather StatementBMXBibb44 min
Dec 23, 11:03 AM CSTSpecial Weather StatementBMXEtowah42 min
Dec 23, 11:09 AM CSTSevere Thunderstorm WarningBMXEtowah28 min
Dec 23, 11:26 AM CSTAreal Flood AdvisoryBMXLamar2 hr
Dec 23, 11:27 AM CSTSpecial Weather StatementBMXCherokee48 min
Dec 23, 11:46 AM CSTSpecial Weather StatementBMXLamar44 min
Dec 23, 12:07 PM CSTSevere Thunderstorm WarningBMXFayette, Lamar, Pickens53 min
Dec 23, 12:27 PM CSTSpecial Weather StatementBMXWinston48 min
Dec 23, 1:07 PM CSTSpecial Weather StatementBMXLamar38 min
Dec 23, 1:09 PM CSTSpecial Weather StatementBMXWalker, Winston51 min
Dec 23, 1:16 PM CSTSpecial Weather StatementBMXEtowah29 min
Dec 23, 1:22 PM CSTSevere Thunderstorm WarningBMXEtowah9 min
Dec 23, 1:29 PM CSTAreal Flood AdvisoryBMXFayette, Lamar, Marion, Winston3 hr
Dec 23, 3:58 PM CSTAreal Flood AdvisoryBMXTuscaloosa2 hr
Dec 23, 4:12 PM CSTSpecial Weather StatementBMXGreene48 min
Dec 23, 4:19 PM CSTSpecial Weather StatementBMXMarengo41 min
Dec 23, 5:03 PM CSTSpecial Weather StatementBMXHale42 min
Dec 23, 5:31 PM CSTSevere Thunderstorm WarningBMXDallas, Hale, Marengo, Perry44 min
Dec 23, 5:50 PM CSTAreal Flood AdvisoryBMXJefferson115 min
Dec 23, 5:58 PM CSTSevere Thunderstorm WarningBMXBibb, Chilton, Shelby52 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.